MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SPLINTING TUBE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SPLINTING TUBE
Model Number ST-SB1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Chills (2191); Bowel Perforation (2668); High White Blood Cell Count (4594); Cholangitis (4821)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1/establishment name: (b)(6) hospital affiliated to (b)(6) university school of medicine added here due to character limitation in respective field.This report is related to the following linked patient identifier: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature titled, "efficacy and long-term outcomes of single-balloon enteroscopy-assisted treatment for biliary obstruction after choledochojejunostomy." literature summary: background: to evaluate the long-term efficacy of single-balloon enteroscopy endoscopic retrograde cholangiography (sbeerc) for the treatment of biliary obstruction and to analyze the factors affecting the recurrence of benign bilioenteric anastomotic stricture after sbe-erc treatment.Methods: the clinical data of patients with biliary diseases treated with sbe-erc after choledochojejunostomy in our hospital from (b)(6) 2015 to (b)(6) 2021 were analyzed retrospectively for the success rates of diagnosis and treatment and the incidence of complications.Patients who were diagnosed with benign bilioenteric anastomotic stricture were followed up.The independent factors affecting recurrence were obtained by univariate and multivariate analyses using the kaplan meier method and cox proportional hazard regression model.Results: a total of (b)(4) sbe-ercs were performed in (b)(4) patients.The overall success rate was (b)(4)).The incidence of postoperative complications was (b)(4).The (b)(4) successfully treated patients diagnosed with benign bilioenteric anastomotic stricture were followed up.(b)(4) of patients had recurrent stricture after sbeerc.The biliary patency rates at 1 year, 2 years and 5 years after sbe-erc were (b)(4), respectively.Single-factor analysis revealed the absence of intrahepatic biliary gas imaging during endoscopy (x2=(b)(4), p = (b)(4)), a diameter of balloon dilatation during the last endoscopic treatment less than 0.8 cm (x2=(b)(4), p = (b)(4)), and the presence of a thread in the anastomosis (x2=(b)(4), p = (b)(4)) as risk factors for recurrence.A non-indwelling biliary plastic stent (x2=(b)(4), p < (b)(4)) and undergoing only one ercp treatment (x2=(b)(4), p = (b)(4)) were risk factors for the recurrence of benign stricture after sbe-erc resection.Multivariate analysis revealed that the absence of a stent (hr = (b)(4), p = (b)(4)), absence of intrahepatic biliary gas imaging during endoscopy (hr = (b)(4), p = (b)(4)) and the presence of a thread in the anastomosis (hr = (b)(4), p = (b)(4)) were independent risk factors for stricture recurrence.Conclusions: treating biliary disease after choledochojejunostomy with sbe-erc is safe and effective, with a good immediate technical success rate and an acceptable incidence of complications.Sbe-erc has long-term efficacy in the treatment of benign bilioenteric anastomotic stricture.The absence of intrahepatic biliary gas imaging during endoscopy, non-indwelling biliary stents and the existence of anastomotic threads are independent risk factors for the recurrence of benign bilioenteric anastomotic stricture.Type of adverse events/number of patients: cholangitis ((b)(4) patients).Gastrointestinal perforation ((b)(4) patients).In the cases of postoperative cholangitis (incidence of (b)(4)), the patients had fever, chills and increased white blood cells after the operation, which improved after the use of antibiotics and hepatic protective drugs.In the cases for gastrointestinal perforation (incidence of (b)(4)), one patient had a small intestinal perforation due to a twisted input loop near the transverse colonic mesenteric poke and was converted to laparotomy.In the other patient, the endoscope failed to enter due to severe adhesion of the small intestine at the input loop, and the patient experienced aggravated abdominal pain after the operation.An exploratory laparotomy was performed 3 days after sbe-erc.The small intestine laceration of the input loop was found and sutured.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received from the author (b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse event described in the article.Also, it was confirmed that an olympus device malfunction did not occur.

Brand Name
SINGLE USE SPLINTING TUBE
Common Device Name
SINGLE USE SPLINTING TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20375643
Report Number3003637092-2024-00159
Device Sequence Number11698826
Product Code FED
UDI-Device Identifier04953170237201
UDI-Public04953170237201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberST-SB1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR PUSHING CATHETER BY COOK.; COTTON SPHINCTEROTOME BY COOK.; CV-260 EVIS LUCERA VIDEO SYSTEM CENTER.; GLO-TIP ERCP CATHETER BY COOK.; OASIS STENT INTRODUCER BY COOK.; QUANTUM TTC BILIARY BALLOON DILATOR BY COOK.; SIF-Q260 EVIS LUCERA SMALL INTESTINAL VIDEOSCOPE.; TRACER METRO DIRECT GUIDEWIRE BY COOK.; TRI-EX TRIPLE LUMEN BALLOON EXTRACTOR BY COOK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown